Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 17, 2015, 11:25 AM CST for 16 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2015, 11:25 AM CST (17:25 UTC)
- Expired
- Jan 17, 2015, 3:11 PM CST
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4532 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS74 KLUB 171725 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1125 AM CST SAT JAN 17 2015 TXZ023>026-029>032-035>038-041>044-172300- /O.NEW.KLUB.WI.Y.0001.150117T1725Z-150117T2300Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 1125 AM CST SAT JAN 17 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...HIGHEST SPEEDS EXPECTED LATE THIS MORNING THROUGH MID TO LATE AFTERNOON GRADUALLY DECREASING AFTERWARDS. * WINDS...SUSTAINED NORTH WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED ROADWAYS WILL EXPERIENCE THE GREATEST IMPACT WITH THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
805 WWUS74 KLUB 172111 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 311 PM CST SAT JAN 17 2015 TXZ023>026-029>032-035>038-041>044-172215- /O.CAN.KLUB.WI.Y.0001.000000T0000Z-150117T2300Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 311 PM CST SAT JAN 17 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED BELOW 31 MPH ACROSS THE CENTRAL SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON...THOUGH STILL BREEZY. WITH THIS DECLINING TREND EXPECTED TO CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING...WILL THEREFORE CANCEL THE WIND ADVISORY. MOTORISTS TRAVELING ALONG EAST TO WEST ORIENTED ROADWAYS ARE STILL URGED TO USE CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 5:46 AM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 17, 5:46 AM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 546 AM CST SAT JAN 17 2015 .AVIATION... THE BIG STORY THIS TAF CYCLE IS THE GUSTY NORTHERLY WINDS THAT WILL IMPACT THE TERMINALS BEHIND AN EARLY DAY COLD FRONT. THE GUSTY WINDS WILL DEVELOP BY 15-16Z...PEAK AROUND MIDDAY OR EARLY AFTERNOON...THEN SHARPLY DROP OFF EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED AT KCDS...WHERE THEY WILL BECOME SUSTAINED AROUND OR SLIGHTLY ABOVE THE 25 KNOT LEVEL. ASIDE FROM THE STRONG WINDS...VFR WILL PREVAIL WITH ONLY SOME PASSING HIGH CLOUDS. LIGHT WINDS AND CLEAR SKIES WILL FOLLOW TONIGHT. && .PREV DISCUSSION... /ISSUED 347 AM CST SAT JAN 17 2015/ SHORT TERM... A DYNAMIC BUT MOISTURE-STARVED SYSTEM IS MAKING QUICK HEADWAY EASTWARD THROUGH MIDWEST WITH THE TAIL-END EMERGING OVER THE CENTRAL HIGH PLAINS. AT THE SURFACE...A TROUGH AXIS EXTENDING FROM THE NORTHERN PANHANDLE THROUGH CENTRAL KANSAS EARLY THIS MORNING WILL QUICKLY SHIFT EASTWARD OPENING THE WAY FOR A COLD FRONT TO PLUNGE THROUGH WEST TEXAS. THE FRONT WILL MOVE THROUGH THIS MORNING /BETWEEN 14Z AND 18Z/. ONLY MINOR COLD AIR ADVECTION WILL OCCUR BEHIND THE FRONT...BUT IT WILL BRING GUSTY NORTHERLY WINDS FROM LATE MORNING THROUGH LATE AFTERNOON. MOST SHORT-RANGE NWP PROJECT A CORE OF 45-55+ KNOT 850 MB WINDS CUTTING ACROSS THE EASTERN TEXAS PANHANDLE THROUGH THE ROLLING PLAINS AT 18Z BEFORE QUICKLY SHIFTING EAST BY EARLY EVENING. THIS MAGNITUDE OF LOW-LEVEL WINDS DOES RAISE CONCERN OF STRONG SURFACE WINDS BREACHING ADVISORY LEVELS. IT APPEARS MIXING SHOULD NOT FULLY TAP THE 850 MB LEVEL WINDS UNTIL MID-AFTERNOON...BUT IT STILL WILL BE A WINDY DAY...WITH LOCATIONS FROM THE SOUTHEAST TEXAS PANHANDLE THROUGH THE ROLLING PLAINS EXPERIENCING SUSTAINED WINDS OF 25-30 MPH...PERHAPS EVEN A LITTLE STRONGER AT TIMES AND MAXIMIZED SOMETIME AROUND MIDDAY. WE DID CONSIDER A LOW-END WIND ADVISORY FOR THIS AREA...BUT AFTER COORDINATION WITH ADJACENT OFFICES AND GIVEN THE EXPECTED MARGINAL VALUES...WE HAVE DECIDED TO REFRAIN FROM ISSUING AN ADVISORY AT THIS TIME. AT THIS POINT...WE WILL INSERT A MENTION OF NEAR ADVISORY LEVEL WINDS IN THE HWO AND WILL MONITOR TRENDS/OBSERVATIONS CLOSELY AND UPGRADE TO AN ADVISORY IF NEEDED. FURTHER TO THE WEST...ON THE CAPROCK...IT WILL ALSO BE WINDY...THOUGH WINDS SHOULD BE PROGRESSIVELY WEAKER WITH WESTWARD EXTENT. EVEN WITH THE MORNING FROPA...TEMPERATURES SHOULD STILL TOP OUT SEVERAL DEGREES ABOVE AVERAGE WITH HIGHS RANGING FROM THE MIDDLE TO UPPER 50S NEAR FRIONA TO MIDDLE 60S IN THE ROLLING PLAINS. THE WINDS WILL QUICKLY DIMINISH THIS EVENING AS A PROGRESSIVE SURFACE RIDGE TRAVERSES THE SOUTH PLAINS. THE LIGHT WINDS...CLEAR SKIES AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO PLUMMET THOUGH A RETURN OF DOWNSLOPE BREEZES AFTER MIDNIGHT MAY TEMPER THE COOLING SOMEWHAT. REGARDLESS...IT WILL BE A COOL NIGHT WITH LOWS IN THE MIDDLE 20S TO LOWER 30S COMMON. LONG TERM... DRY WEST-NORTHWEST FLOW ALOFT SUNDAY AND MONDAY WILL KEEP THE FORECAST AREA MOSTLY CLEAR AND MILD. THERE WILL BE A WEAK SHORTWAVE SLIDING ACROSS THE HIGH PLAINS SUNDAY WHICH WILL SEND A WEAK SURFACE TROUGH AND WIND SHIFT THROUGH THE AREA AS IT/S ONLY NOTICEABLE EFFECT. WE STILL EXPECT A MORE PRONOUNCED FRONTAL PASSAGE ON TUESDAY ASSOCIATED WITH A STRONGER TROUGH DIVING OUT OF CANADA INTO THE MIDWEST. THIS FRONT WILL LIKELY COME THROUGH DURING THE DAY...AND KNOCK HIGH TEMPS ON TUESDAY BACK INTO THE 50S...PERHAPS STILL SOME LOW 60S ACROSS THE SOUTH. BIGGER CHANGES ARE IN STORE FOR THE AREA STARTING WEDNESDAY AS AN UPPER-TROUGH GETS CARVED OUT OVER THE SRN ROCKIES AND GREAT BASIN. MEDIUM RANGE GUIDANCE IS STILL STRUGGLING WITH THE EVOLUTION OF THIS THROUGH WHICH REDUCES OUR CONFIDENCE IN THE WEATHER DETAILS FOR OUR AREA WITH THIS SYSTEM. IN GENERAL...LOW-LEVEL UPSLOPE FLOW SHOULD BECOME ESTABLISHED ON WEDNESDAY AND ALONG WITH INCREASING CLOUD COVER...SHOULD KEEP TEMPS FROM CLIMBING OUT OF THE 40S. LATE ON WED...WE ANTICIPATE PRECIP CHANCES TO BEGIN TO INCREASE ACROSS OUR WESTERN ZONES AS LIFT SPREADS EASTWARD OUT OF NEW MEXICO. THE BEST CHANCES FOR PRECIP WILL LIKELY OCCUR WEDNESDAY NIGHT INTO THURSDAY AS THE UPPER TROUGH MOVES ACROSS WEST TEXAS. THE LATEST GFS SINKS MUCH OF THE TROUGH/S ENERGY SWD INTO NRN MEXICO WELL TO OUR WEST...PRODUCING ONLY VERY LIGHT QPF IN OUR AREA...WHILE THE ECMWF OFFERS A SOMEWHAT MORE CONSISTENT SOLUTION WITH STRONGER LIFT AND MORE PRECIP. ENSEMBLE-DERIVED POPS REMAIN STUCK IN THE 20 TO 30 PERCENT RANGE...PERHAPS EVEN SHOWING A BIT OF A DOWNWARD TREND...WHICH SEEMS REASONABLE GIVEN BOTH THE PROGGED WEAK DYNAMICS OF THE SYSTEM AND THE INCONSISTENCY OF THE MODEL PROJECTIONS. GFS FORECAST SOUNDINGS HAVE WARMED SLIGHTLY BUT THE FAVORED ECMWF STILL SUGGESTS THAT SNOW WILL BE THE PRIMARY P-TYPE WITH THIS STORM ON THE CAPROCK...WITH A RAIN-SNOW MIX IN THE LOWER ELEVATIONS. SNOW ACCUMULATIONS CURRENTLY LOOK LOW...BUT OVERALL CONFIDENCE IS LOW. THURSDAY WILL LIKELY BE THE COLDEST DAY OF THE PERIOD...WITH HIGHS IN THE 30S AND 40S...FOLLOWED BY A GRADUAL WARM UP FOR NEXT WEEKEND. FIRE WEATHER... A COLD FRONT WILL MOVE THROUGH THIS MORNING WITH GUSTY NORTHERLY WINDS BUT ONLY MINOR COOLING IN ITS WAKE. TEMPERATURES WILL STILL WARM INTO THE LOWER TO MIDDLE 60S FOR MOST LOCATIONS OFF THE CAPROCK WHICH WILL IN TURN DROP HUMIDITIES TO AROUND 20-25 PERCENT. THESE DRY CONDITIONS COUPLED WITH SUSTAINED NORTHERLY WINDS OF 25-30 MPH MAY CREATE A PERIOD OF ELEVATED FIRE WEATHER THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ACROSS THE EASTERN TEXAS PANHANDLE INTO THE ROLLING PLAINS...THOUGH GUSTY WINDS WILL ALSO VISIT SPOTS ON THE CAPROCK WHERE TEMPERATURES WILL BE SLIGHTLY COOLER. CURRENT INDICATIONS ARE THAT THE COMBINATION OF WIND AND HUMIDITY MAY REMAIN JUST SHY OF FIRE DANGER STATEMENT CRITERIA...BUT A BRIEF EXCURSION TO RFD LEVELS IS NOT OUT OF THE REALM OF POSSIBILITY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 27 63 30 63 / 0 0 0 0 0 TULIA 59 26 64 30 65 / 0 0 0 0 0 PLAINVIEW 59 27 65 31 66 / 0 0 0 0 0 LEVELLAND 62 28 64 31 67 / 0 0 0 0 0 LUBBOCK 62 28 65 32 67 / 0 0 0 0 0 DENVER CITY 62 29 64 32 67 / 0 0 0 0 0 BROWNFIELD 62 29 65 32 67 / 0 0 0 0 0 CHILDRESS 65 29 70 36 70 / 0 0 0 0 0 SPUR 64 31 65 35 68 / 0 0 0 0 0 ASPERMONT 66 31 67 36 69 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/33/23
Hazardous weather outlook, Jan 17, 5:07 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 507 AM CST SAT JAN 17 2015 TXZ021>044-181115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 507 AM CST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER GUSTY NORTHERLY WINDS...ABOVE AVERAGE TEMPERATURES AND DRY CONDITIONS MAY RESULT IN A BRIEF BOUT OF ELEVATED FIRE WEATHER THIS AFTERNOON. NON PRECIPITATION NORTHERLY WINDS WILL BECOME SUSTAINED NEAR OR SLIGHTLY ABOVE 30 MPH ACROSS THE SOUTHEAST TEXAS PANHANDLE INTO THE ROLLING PLAINS LATE THIS MORNING THROUGH THE MIDDLE OF THE AFTERNOON. MOTORISTS ON EAST-TO-WEST ORIENTED ROADWAYS SHOULD BE PREPARED FOR SIGNIFICANT CROSSWINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.